Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 21, 2020, 4:53 AM CDT for Jefferson County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 4:53 AM CDT (09:53 UTC)
- Expired
- Jun 21, 2020, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
509
WGUS54 KOUN 210953
FFWOUN
OKC067-211245-
/O.NEW.KOUN.FF.W.0028.200621T0953Z-200621T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
453 AM CDT Sun Jun 21 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
West central Jefferson County in southern Oklahoma...
* Until 745 AM CDT.
* At 451 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain from near and southwest of Waurika to Ryan where radar
estimates 3 to 6 inches of rain has fallen in a short amount of
time this morning as of 450 AM CDT.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, streets as well as
other drainage and low lying areas.
* Some locations that will experience flooding include...
Waurika, Ryan and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Turn around, don't drown.
&&
LAT...LON 3398 9795 3399 9795 3399 9796 3401 9797
3399 9803 3399 9804 3411 9810 3413 9809
3418 9801 3396 9787
FLASH FLOOD...RADAR INDICATED
$$
..speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:51 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 4:51 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Sun Jun 21 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 434 AM CDT Sun Jun 21 2020 Scattered storms this morning will persist and slowly move east across southern Oklahoma this morning and be capable of producing widely scattered severe storms and locally heavy rainfall. Storms in northwest Oklahoma may also persist for a while this morning, but these storms are expected to weaken more quickly. Although there is some potential for severe weather this morning, the main risk will be late this afternoon and this evening as storms develop and move into northern Oklahoma and spread south and southeast. Atmospheric parameters will be in place to support severe thunderstorms late this afternoon and this evening. Low- level shear improves as low-level jet develops with 1 km shear increasing to 30 to 40 knots by 03Z. The day one outlook by the SPC covers the potential evolution well. && .LONG TERM... (Monday through Saturday) Issued at 313 AM CDT Sun Jun 21 2020 An area of showers and thunderstorms is expected to be ongoing across portions of the area Monday morning. Showers and storms will remain possible Monday afternoon but chances will increase again Monday night into Tuesday morning. Some strong to severe storms will also be possible. NW flow aloft will continue to affect the area through at least the middle part of the week. Showers and storms will be possible during this time although where, when, if will be somewhat dependent on the previous day/night's convection and the affects on the region. However, in general, storms are expected to develop in the High Plains due to upslope flow and at least approach and possibly move into portions of the fa during the evening/overnight period. Additional storms could develop in the fa during the afternoon/early evening hours near any boundaries over the fa. Late in the week, models begin to shift the upper weather pattern with a trough moving across the central U.S. which will continue to bring a chance for showers/storms to portions of the fa. With the NW flow, clouds, and rain, temperatures are still expected to remain around or below average for this time of year into next weekend. && .AVIATION... (12Z TAFS) Issued at 448 AM CDT Sun Jun 21 2020 Showers/storms will affect some TAF sites this morning. Additional storms are expected to develop later this afternoon and move across parts of the area this evening and overnight. Some of the storms could produce strong and variable winds. MVFR/VFR ceilings are expected. Winds will shift with any outflow boundaries. Otherwise, winds will generally be from the S and SE this TAF period. TAFs will be adjusted to current trends before being sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 69 / 30 60 20 80 Hobart OK 95 72 94 67 / 10 30 10 70 Wichita Falls TX 95 74 95 71 / 30 20 10 50 Gage OK 94 66 90 64 / 30 30 10 70 Ponca City OK 92 69 88 66 / 10 70 30 60 Durant OK 89 72 91 70 / 60 40 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...25
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Sun Jun 21 2020 OKZ004>048-050>052-TXZ083>090-220900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe storms are possible across the area with an Enhanced risk across portions of northern and central Oklahoma. Location... The Enhanced risk is generally the area north of I-40. A Slight risk is the area north of a line from Altus and Duncan, to Sulphur and Coalgate Oklahoma. Timing... Some severe storms will be possible through 10 AM, mainly across portions of southern Oklahoma and north Texas. Another round of severe storms will be possible across the area late this afternoon into tonight. Impacts... Up to ping pong ball size hail and wind gusts to 65 mph possible during the morning hours. Later today, up to baseball size hail and wind gusts to 70 mph will be the main concerns. There is also a low chance for a tornado, mainly across portions of northwest Oklahoma. Locally heavy rain will also be a concern. Discussion... Elevated thunderstorms will continue to develop and move across portions of the area this morning. Some of these storms could be strong to severe. Storms are expected to decrease late this morning and early afternoon. Additional storms are expected to develop late this afternoon and early evening, initially affecting portions of northern Oklahoma. The storms will then likely develop into one or more lines that continue to move across the area this evening and overnight. Severe storms will be possible with large hail and strong wind gusts the main concerns initially. Damaging winds are then expected to become even more of a concern this evening with the transition to one or more lines of storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Storms will be possible during the day Monday but higher chances will be Monday evening and night. Strong to severe storms will be possible once again with a Slight risk across much of the area. Large hail and damaging winds will be the main concerns. Locally heavy rain will also be possible. Showers and thunderstorms will remain possible across at least portions of the area through the rest of the week. Some strong to severe storms could be possible. However, what occurs on one day could be somewhat dependent on what occurred the previous day and night and the impact on the airmass. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 21, 3:37 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL 1 W ANADARKO 35.06N 98.26W
06/21/2020 E1.75 INCH CADDO OK PUBLIC
MPING REPORT
&&Local storm report, Jun 21, 3:57 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM HAIL 1 W ANADARKO 35.06N 98.26W
06/21/2020 E1.75 INCH CADDO OK TRAINED SPOTTER
SPOTTERNETWORK REPORT
&&Special weather statement, Jun 21, 4:15 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
415 AM CDT Sun Jun 21 2020
OKZ023-210945-
Caddo OK-
415 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Caddo County Until 445 AM
CDT...
AT 410 AM CDT, a strong thunderstorm was located near Albert, moving
east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3540 9831 3538 9831 3538 9830 3519 9822
3518 9848 3533 9855
TIME...MOT...LOC 0910Z 256DEG 11KT 3526 9844
..speg.Special weather statement, Jun 21, 4:18 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 418 AM CDT Sun Jun 21 2020 OKZ010-011-015-017-210945- Major OK-Woodward OK-Dewey OK-Blaine OK- 418 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southeastern Woodward...northeastern Dewey and northwestern Blaine Counties Until 445 AM CDT... AT 414 AM CDT, strong thunderstorms were along a line extending from 4 miles northwest of Orion to 6 miles northeast of Sharon, moving southeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3598 9838 3612 9917 3639 9936 3636 9879 TIME...MOT...LOC 0914Z 318DEG 23KT 3627 9883 3635 9928 ..speg.
Local storm report, Jun 21, 4:20 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 1 SW RYAN 34.01N 97.97W
06/21/2020 E1.00 INCH JEFFERSON OK TRAINED SPOTTER
SPOTTERNETWORK REPORT
&&Special weather statement, Jun 21, 4:47 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 447 AM CDT Sun Jun 21 2020 OKZ039-045-211015- Stephens OK-Jefferson OK- 447 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Stephens and northwestern Jefferson Counties Until 515 AM CDT... AT 443 AM CDT, a strong thunderstorm was located near Comanche, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3422 9809 3441 9811 3448 9777 3421 9774 TIME...MOT...LOC 0943Z 265DEG 14KT 3433 9802 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:07 AM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:24 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 5:39 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.